MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115322
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer was provided with an expired 3dmax mesh on (b)(6) 2022.The mesh expiration date is 28-dec-2021.General surgeon used it in a patient in a procedure on (b)(6) 2022.When provided by the courier the user facility did not notice the expired date as being past.On the day of surgery the or team did not identify the product expiration before use.Surgeon planned to discuss the event with the patient, and there was no reported action taken.No patient injury reported.
 
Additional Manufacturer Narrative
As reported, an expired 3dmax was inadvertently implanted into the patient.The expiration date is located on each layer packaging.This event is confirmed as a use related error as the or staff should have identified the condition prior to use.The local courier had taken the implant from a consignment location at another facility and delivered it to the hospital.The courier did not check the expiration date before transferring the inventory.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key13590205
Report Number1213643-2022-00024
Device Sequence Number6062292
Product Code FTL
UDI-Device Identifier00801741030772
UDI-Public(01)00801741030772
Combination Product (Y/N)N
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2021
Device Catalogue Number0115322
Device Lot NumberHUBN0084
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Initial Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown